Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 94, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2008, 12:58 AM CDT for Montgomery County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2008, 12:58 AM CDT (05:58 UTC)
- Expired
- May 9, 2008, 2:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 8, 8:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 090558
SVRICT
KSC125-090700-
/O.NEW.KICT.SV.W.0094.080509T0558Z-080509T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT FRI MAY 9 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
* UNTIL 200 AM CDT.
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF ELK CITY TO 14 MILES WEST OF CANEY...AND MOVING EAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BOLTON...CANEY...CHERRYVALE...COFFEYVILLE...COFFEYVILLE AIRPORT...
DEARING...ELK CITY...HAVANA...INDEPENDENCE AIRPORT...
INDEPENDENCE...LIBERTY...PARSONS TRI CITY AIRPORT...SYCAMORE...
TYRO.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
3738 9589 3739 9588 3738 9551 3719 9551
3699 9553
TIME...MOT...LOC 0558Z 276DEG 43KT 3735 9599 3701 9615
$$
CARUSO3 follow-up statements
000
WWUS53 KICT 090616
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
114 AM CDT FRI MAY 9 2008
KSC125-090700-
/O.CON.KICT.SV.W.0094.000000T0000Z-080509T0700Z/
MONTGOMERY KS-
114 AM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 200 AM CDT...
AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO
CANEY...MOVING EAST AT 49 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR TYRO BY 120 AM CDT.
NEAR DEARING BY 125 AM CDT.
NEAR LIBERTY BY 130 AM CDT.
THE TOWNS OF BOLTON...SYCAMORE...INDEPENDENCE...PARSONS...AND
COFFEYVILLE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
3738 9589 3739 9588 3738 9551 3719 9551
3699 9553
TIME...MOT...LOC 0614Z 276DEG 43KT 3733 9575 3699 9591
$$
CARUSO000
WWUS53 KICT 090633
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
133 AM CDT FRI MAY 9 2008
KSC125-090700-
/O.CON.KICT.SV.W.0094.000000T0000Z-080509T0700Z/
MONTGOMERY KS-
133 AM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 200 AM CDT...
AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHERRYVALE TO
COFFEYVILLE...MOVING EAST AT 49 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
MONTGOMERY COUNTY...INCLUDING THE TOWNS OF COFFEYVILLE...LIBERTY AND
CHERRYVALE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS.
LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
3738 9589 3739 9588 3738 9551 3719 9551
3699 9553
TIME...MOT...LOC 0633Z 276DEG 43KT 3725 9549 3696 9563
$$
CARUSO000
WWUS53 KICT 090652
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT FRI MAY 9 2008
KSC125-090702-
/O.EXP.KICT.SV.W.0094.000000T0000Z-080509T0700Z/
MONTGOMERY KS-
152 AM CDT FRI MAY 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY WILL EXPIRE
AT 200 AM CDT...
AT 149 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 3699 9596 3710 9595 3711 9597 3738 9596
3738 9589 3739 9588 3738 9551 3719 9551
3699 9553
TIME...MOT...LOC 0652Z 276DEG 43KT 3722 9521 3693 9535
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:42 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 8, 11:42 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1142 PM CDT THU MAY 8 2008 .UPDATE... && .AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU LINEAR COMPLEX OF T-STORMS MOVING THRU S-CNTRL KS AS OF 0530Z...WILL TRANSLATE EWD ACROSS THE FLINT HILLS AND SERN KS OVERNIGHT AFFECTING CNU TAF SITE BETWEEN 08Z-12Z. WIND GUSTS OF 30-35 KT POSSIBLE AS THIS LINE OF STORMS MOVES THRU. OTHERWISE...AREAS OF MVFR CIGS POSSIBLE ACROSS MUCH OF CENTRAL/SOUTH CENTRAL KS BEHIND THE AREA OF CONVECTION INTO THE EARLY AM HOURS. CLOUDS SHOULD BREAK/DISSIPATE BY LATE MORNING LEAVING VFR CONDITIONS FOR REST OF FORECAST VALID PERIOD. JMC && PREV DISCUSSION... /ISSUED 308 PM CDT THU MAY 8 2008/ DISCUSSION... FORECAST CONCERNS...SEVERE POTENTIAL WITH CONVECTIVE COMPLEX TONIGHT...THEN WEEKEND FORECAST. THE ANTICIPATED CONVECTIVE EPISODE FOR LATE THIS EVENING AND OVERNIGHT HAS COMMENCED OUT ACROSS THE CENTRAL HIGH PLAINS AT MID-AFTERNOON. RATHER HIGH CONFIDENCE IN THE TONIGHT FORECAST WITH GOOD AGREEMENT IN SHORT TERM AND MESO MODELS...IN TAKING MESOSCALE SYSTEM ACROSS MUCH OF THE FORECAST AREA. DESPITE THE MODEST ELEVATED CAPE VALUES AROUND 750 J/KG AFTER DARK...THE IMPRESSIVE 1-6KM LAYER BULK SHEAR WHICH TRANSLATES EASTWARD WITH THE EXPECTED CONVECTION AND ASSOCIATED MID/UPPER LEVEL SHORTWAVE...WILL BE SUFFICIENT FOR ORGANIZED SEVERE WEATHER/DAMAGING WIND/HAIL EVENT. MODEL CONSENSUS SUGGESTS ACTIVITY WILL ARRIVE IN THE RUSSELL AND GREAT BEND AREA BETWEEN 02-03Z...THEN ALONG THE TURNPIKE BY 05-06Z. WILL INSERT SEVERE WORDING IN THESE AREAS PRIOR TO 06Z. EXPECT MORE MARGINALLY SEVERE...MAINLY STRONG...STORMS POST MIDNIGHT AS CONVECTION AFFECTS AREAS EAST OF THE TURNPIKE. AFTER BRIEF RESPIT ON FRIDAY...CHANCES FOR CONVECTION WILL RETURN ON SATURDAY...AS A MORE VIGOROUS UPPER TROF DROPS SOUTHEAST ACROSS THE NORTHERN ROCKIES AND ACROSS THE PLAINS. TIMING OF THE SURFACE COLD FRONT WILL REMAIN KEY TO POTENTIAL FOR ANY SEVERE WEATHER...MAINLY ACROSS SOUTHEAST KANSAS. SHEAR PROFILES MORE THAN ADEQUATE...THOUGH BEST INSTABILITY LOOKS TO RESIDE JUST SOUTH OF THE BORDER ACROSS NORTHEAST OKLAHOMA. OTHERWISE DRIER AND COOLER FOR MOTHERS DAY ON SUNDAY. FOR THE OUTER PERIODS...WHILE REMAINING A BIT DIFFERENT IN THE DETAILS/TIMING...THE MEDIUM RANGE MODELS SUGGEST ANOTHER UPPER TROF TO AFFECT THE AREA BY TUESDAY INTO WEDNESDAY. WILL CONTINUE WITH MODEST CHANCE POPS TUESDAY...LINGERING SOUTHEAST INTO EARLY WEDNESDAY. DECENT COOLING POTENTIAL BEHIND FRONT FOR MID-WEEK. DARMOFAL AVIATION... 18Z TAFS...WHILE VFR CONDITIONS WILL CONTINUE FOR MUCH OF THE REST OF THE AFTERNOON IN CENTRAL KANSAS AND INTO THE EVENING IN SOUTH CENTRAL AND SOUTHEAST KANSAS...A LINE OF THUNDERSTORMS IS GOING TO MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. FOR NOW WILL KEEP THE VCTS UNTIL WE HAVE A BETTER IDEA WHEN THE THUNDER WILL AFFECT EACH TAF SITE. IFR CEILINGS WILL LIKELY CONTINUE BEHIND THE THUNDERSTORMS INTO THE MORNING HOURS. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 71 52 70 / 80 10 10 50 HUTCHINSON 52 70 49 67 / 90 10 10 50 NEWTON 53 68 50 68 / 80 10 10 50 ELDORADO 54 70 50 68 / 80 20 10 50 WINFIELD-KWLD 55 72 51 72 / 70 10 10 50 RUSSELL 50 70 50 64 / 90 10 20 50 GREAT BEND 51 70 51 65 / 90 10 10 50 SALINA 52 69 50 66 / 90 10 20 50 MCPHERSON 52 69 50 67 / 80 10 10 50 COFFEYVILLE 56 72 51 75 / 60 20 10 50 CHANUTE 55 69 50 70 / 70 30 10 50 IOLA 54 68 49 69 / 80 30 10 50 PARSONS-KPPF 56 71 51 73 / 60 20 10 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 8, 7:34 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 734 PM CDT THU MAY 8 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 734 PM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-EVENING INTO THE EARLY OVERNIGHT HOURS ACROSS A GOOD PORTION OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS TO 70 MPH AND LARGE HAIL UP TO GOLF BALL SIZE. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL KANSAS BY MID EVENING...AND MOVE EAST ACROSS MUCH OF THE AREA TONIGHT. ALTHOUGH SEVERE WEATHER WILL BECOME LESS LIKELY LATE TONIGHT...A FEW STRONG STORMS WILL BE POSSIBLE AS THE COMPLEX MOVES INTO SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR LINGERING STORMS ACROSS SOUTHEAST KANSAS EARLY FRIDAY MORNING...WITH A SLIGHT CHANCE FOR STORMS NORTH OF I-70 IN CENTRAL KANSAS LATE FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...THOUGH A LOCALLY STRONG STORM WITH SMALL HAIL AND GUSTY WINDS CANNOT BE RULED OUT. A BETTER CHANCE FOR THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA ON SATURDAY INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR A FEW SEVERE STORMS IN SOUTHEAST KANSAS...MAINLY SATURDAY AFTERNOON AND EVENING...WITH A FEW STRONG STORMS POSSIBLE ACROSS THE REST OF THE AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO EARLY WEDNESDAY ACROSS MUCH OF THE AREA. STRONG STORMS CANNOT BE RULED OUT. PLEASE CHECK BACK FOR LATER FORECASTS AND OUTLOOKS ON THE POTENTIAL FOR ANY SEVERE WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM MID-EVENING INTO THE EARLY OVERNIGHT HOURS ACROSS PART OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/KED
In the hours before
Special weather statement, May 9, 12:01 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1201 AM CDT FRI MAY 9 2008 KSZ069-090545- BUTLER- 1201 AM CDT FRI MAY 9 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 1157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BURNS TO 6 MILES NORTHWEST OF ATLANTA...AND MOVING EAST AT 40 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, May 9, 12:14 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND GST STROTHER FIELD AIRPORT 37.16N 97.03W
05/08/2008 M59 MPH COWLEY KS ASOS
&&
RECSpecial weather statement, May 9, 12:34 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1234 AM CDT FRI MAY 9 2008 KSZ053-069-070-094-090600- BUTLER-CHASE-ELK-GREENWOOD- 1234 AM CDT FRI MAY 9 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE...ELK AND GREENWOOD COUNTIES... AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CASSODAY TO LATHAM...AND MOVING EAST AT 35 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, May 9, 12:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 AM CDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST CEDAR VALE 37.11N 96.50W
05/09/2008 E60 MPH CHAUTAUQUA KS LAW ENFORCEMENT
QUARTER SIZE HAIL
&&
RECLocal storm report, May 9, 12:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM TSTM WND GST CHAUTAUQUA 37.02N 96.18W
05/09/2008 M63 MPH CHAUTAUQUA KS LAW ENFORCEMENT
GOLF BALL SIZE HAIL
&&
RECLocal storm report, May 9, 12:55 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST SEDAN 37.13N 96.18W
05/09/2008 M63 MPH CHAUTAUQUA KS LAW ENFORCEMENT
GOLF BALL SIZE HAIL
&&
RECThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| May 8, 9:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 65 min |
| May 8, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 48 min |
| May 9, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 53 min |
| May 9, 1:24 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 55 min |
| May 9, 7:17 AM CDT | Areal Flood Warning | ICT | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.